Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
MikeB04

Laser Peel

I got my first laser peel done this morning to improve my small imperfections. I was told I have very little dints that cause slight shadowing!!! My face is very red, and even swollen at the moment OUCH! I was wondering if I should keep moisturizer on it continuously? I know it hurt's pretty badly when I first apply the moisturizer (for about 5 minutes and then the pain goes mostly away). Today my peel was done using the venus laser, and I will need between 2 to 4 treatments. Also each time I get a treatment they will increase the strength of the laser. The Doctor showed me my face once he stopped using the laser, and it was actually pretty cool to see all the dead skin they took off (Beware burned skin stinks!!)

Share this post


Link to post
Share on other sites

Hey! Well I guess you've answered the following: depth of scars, type of laser and your experience with it. One question I have is how old are you and do you suffer from active acne? I'd like to know how your laser measures up to active acne.

Suggestion about the moisturizer. Keep using it, but very lightly applied. Almost not toching your face. Let the skin absorb it alone. What kind of moisturizer is it?

Share this post


Link to post
Share on other sites

I'm 20, and no i don't currently have any active acne... (been off accutane for almost 2 years). I'm using cetaphil as recommended by the doctor's office for both cleansing and moisturizeing. I know that the office I go to for my skin care offers laser treatments for active acne aswell.

Share this post


Link to post
Share on other sites

Venus laser? Wow, can't say I've heard of it.

No wait...isn't it an ERBIUM YAG? Those are the more ablative ones that are designed to destroy the upper dermis of the skin. More ablative than other lasers such as Fraxel, but still falls on the non-ablative category. You can definitely expect to be sore for a little while. Keep using that moisturizer if it doesn't negate the results of the laser and I've heard that you shouldn't use cold pads to alleviate the burning/soreness if you ever feel the need to because it could undo the effects of the laser.

Luck to you~

Share this post


Link to post
Share on other sites

After any procedure, big or small, if my face is red, raw or in any way irritated I can't use moisturizer of ANY type b/c it stings too badly. I use Emu oil which is soothing and doesn't break me out EVER. Also, I found in a pinch that Clinique "all about eyes" gel is very soothing & non-stinging on the face (in addition to the eye area) and doesn't cause break outs either. But it's just kind of expensive to use as an all-over moisturizer.

I don't think it's EVER good to "sting" or further irritate your skin after it's been traumatized and/or irritated for whatever reason. The stinging sensation is the pain which is there to TELL YOU SOMETHING = STOP! It could impede the healing process to put stuff on the skin that bother it while it's in such a vulnerable state. Try things until you find a HEALING salve & one that is comforting at ALL stages of the healing process. Once your skin is not so fragile, the moisturizer you were using might be more appropriate and necessary. Listen to your skin and act accordingly. Stinging (unless intentional e.g. peels, TCA, etc.) = bad. Be nice to your poor skin, it's been through enough!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×